Alert archive / Tennessee / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 151, NWS Nashville, TN

July 7, 1996Bedford County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 7, 1996, 10:10 PM CDT for Bedford County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 1996, 10:10 PM CDT (03:10 UTC)
Expired
Jul 7, 1996, 11:00 PM CDT
In force
50 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Bedford County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1996-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1207 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1996-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1207 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 080311
SVRBNA
TNC003-080400-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1010 PM CDT SUN JUL 7 1996
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1100 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN MIDDLE TENNESSEE
 
   ...BEDFORD COUNTY
 
AT 1010PM CDT A POTENTIALLY SEVERE THUNDERSTORM WAS LOCATED EAST OF
LEWISBURG MOVING EAST AT 30 MPH. THE STORM SHOULD BE NEAR SHELBYVILLE BY
1030 PM.
 
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A
STRONG BUILDING.  DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...
AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.
STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 7:44 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 7, 7:44 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
745 PM CDT SUN JUL 7 1996

00Z SOUNDING SHOWS HI INSTABILITY OVR BNA THIS PM. DO NOT BLV THAT THE
LN OF TRW MOVG EWD FM WRN TN WL DIE OUT ANY TIME SOON. QUICK LUK AT 12Z
MODELS SHOWS THAT NGM IS VERIFYING WELL SO FAR. MOS GUID VALUES LUK
REASONABLE...XCPT FOR HI MON. BLV MOS A COUPLE OF DEGREES TOO WM.

AS FOR CURNT ZNS...BLV POPS ACRS MID TN...ESP NRN HALF FM TN RIVER TO
BNA SHUD BE INCREASED TO AT LEAST 60 PCT. SUGGEST UPPER 80S OR NR 90
DEGREES FOR HI TMRW. OTRW...NO FURTHER CHANGES NEEDED.

ROSE

In the hours before

Local storm report, Jul 7, 9:19 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
919 PM CDT SUN JUL 07 1996

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

840 PM     COUNTY WIDE               TN   TREES DOWN ACROSS COUNTY
07/07/96   WAYNE                          REPORTED BY LOCAL LAW
                                          ENFORCEMENT.

850 PM     WAVERLY                   TN   TREES AND POWER LINES DOWNn
07/07/96   HUMPHREYS                      REPORTED BY LOCAL LAW
                                          ENFORCEMENT.

END/ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:58 PM CDTSevere Thunderstorm WarningOHXBenton47 min
Jul 7, 8:07 PM CDTSevere Thunderstorm WarningOHXDecatur38 min
Jul 7, 8:27 PM CDTSevere Thunderstorm WarningOHXHumphreys, Perry33 min
Jul 7, 8:27 PM CDTSevere Thunderstorm WarningOHXWayne33 min
Jul 7, 8:48 PM CDTSevere Thunderstorm WarningOHXHickman, Lawrence, Lewis42 min
Jul 7, 9:03 PM CDTSevere Thunderstorm WarningOHXDickson42 min
Jul 7, 9:05 PM CDTSevere Thunderstorm WarningOHXMaury55 min
Jul 7, 9:26 PM CDTSevere Thunderstorm WarningOHXWilliamson49 min
Jul 7, 9:26 PM CDTSevere Thunderstorm WarningOHXGiles49 min
Jul 7, 9:37 PM CDTSevere Thunderstorm WarningOHXHickman38 min
Jul 7, 9:49 PM CDTSevere Thunderstorm WarningOHXLincoln, Marshall41 min
Jul 8, 1:47 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys58 min
Jul 8, 2:16 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman59 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.